Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

March 30, 2012Floyd County, Indiana

NWS Louisville, KY issued this special weather statement at Mar 30, 2012, 9:39 PM EDT for Floyd County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 9:39 PM EDT (01:39 UTC)
Expired
Mar 30, 2012, 10:15 PM EDT
In force
36 min
Issued by
NWS Louisville, KY

County Floyd County, IN

The radar

The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1859 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS83 KLMK 310139
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT FRI MAR 30 2012

INZ077-090>092-310215-
CLARK-FLOYD-HARRISON-WASHINGTON-
939 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF SALEM OVER SOUTHERN WASHINGTON 
COUNTY IN INDIANA...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...NICKEL SIZE 
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED 
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PALMYRA...
  CENTRAL BARREN...
  BRADFORD AND MARTINSBURG...
  BYRNEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3847 8588 3831 8602 3841 8623 3845 8621
      3850 8618
TIME...MOT...LOC 0139Z 291DEG 21KT 3842 8616

$$

AL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Mar 30, 8:43 PM EDT, 56 minutes earlier.

Area forecast discussion, Mar 30, 8:43 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT FRI MAR 30 2012

.Forecast Update...
Issued at 840 PM EDT Mar 30 2012

A line of showers/t-storms ahead of/along a sfc cold front was
making steady progress southeast into our area this evening.  These
storms have decreased in intensity somewhat and thus a severe
t-storm watch was not issued.  Latest model trends indicated that it
will continue to sink south throughout the evening hours and weaken
as it does so.  Still think portions of southern Indiana and
northern KY may see some strong storms with small hail and 40 mph
winds, but any severe threat should be diminishing this evening.
Updated the grids to reflect the latest timing of this line of
showers/storms through the forecast area tonight.  Also, tweaked
cloud cover overnight to better match the line of storms, some brief
clearing just behind the front, and then low stratus that is
anticipated just before sunrise through early afternoon.

.Short Term (This Afternoon through Saturday Night)...
Issued at 405 PM EDT Mar 30 2012

Afternoon satellite imagery and observations reveal that the warm
front has moved well north of our forecast area.  South of this warm
front, the atmosphere continues to destabilize with time.  With
current temperatures in the upper 70s to the lower 80s and dewpoints
in the upper 50s to the lower 60s is resulting in mixed layer CAPE
values in the 1250-1750 J/Kg range.  Surface lifted indices based
on RUC proximity soundings are running around -4 to -6 degrees
Celsius.  Atmosphere remains generally uncapped across the
southeastern/eastern sections of the forecast area.  However some
weak capping/CINH still exists out in areas west of I-65.
Sufficient mixing over the next few hours will likely mix that cap
out.

For the rest of the afternoon, we expect partly to mostly sunny
skies with isolated showers and thunderstorms being possible across
portions of the area.  The greatest concentration of convection will
generally be east of I-65 where we have a local maxima in the
dewpoint field.  Temperatures will remain in the upper 70s and lower
80s through the early evening before dropping into the upper 70s
toward sunset.

As for tonight, the latest high resolution models agree that
convection will continue to develop along a southward moving cold
front which is currently located across central IL, IN, and OH.
This line of convection will likely move eastward as it will be
embedded in the faster mid-level low aloft.  However, the line will
slowly sag southward with time.  The consensus of the latest models
have trended slower as they adjust to the initial conditions that
are being ingested into the model.  Therefore, the slower solution
would keep the bulk of this thunderstorm activity concentrated north
of the Ohio River early this evening.  Current thinking is that the
line will likely sag southward to near the Ohio River by 10-11 PM
EDT.  As this line head south, it will be encountering a slowly
stabilizing airmass due to the loss of heating and nocturnal PBL
stabilization.

Despite the weaker instability, this line of storms should remain
largely intact as it approaches the Ohio River later this evening.
The main threats still appear to be damaging winds and large hail.
The tornado threat appears to be rather low across our area as
overall bulk shear values decrease the further south you go of the
Ohio River.  As the line passes south of the Ohio River, expect the
line to weaken and gradually dissipate as it sinks further south
into KY.  For this reason, we will keep highest PoP chances tonight
across southern Indiana and the northern parts of KY and have lesser
chances across southern KY.  Overnight lows will cool into the
mid-upper 50s.

Surface frontal boundary is expected to push south of the state
early Saturday with high pressure building into the region.  Partly
to mostly sunny skies are expected with highs topping out in the
upper 60s in the Bluegrass region and lower 70s in the central.
Warmest temperatures will be across the south/southwest with
mid-upper 70s.  Overnight lows Saturday night will be in the upper
30s-lower 40s in the northeast with mid-upper 40s elsewhere.

.Long Term (Sunday through Friday)...
Updated at 330 PM EDT Mar 30 2012

Ohio Valley will be positioned in northwest mid level flow between
ridging over the south central CONUS and shortwave moving from the
eastern Great Lakes to New England on Sunday. Surface low associated
with northeast shortwave will drag a cold front south toward the
Ohio River by Sunday afternoon. At this point, will continue to keep
forecast dry however may have to eventually add low chance pops
across northern CWA for afternoon showers and storms. Looking for
highs in the low 80s on Sunday as skies stay mostly sunny to partly
cloudy.

Ridge axis slides east to the middle Mississippi River Valley Sunday
night with frontal boundary mentioned above sliding southwest over
the CWA from a backdoor entrance. Front then looks to stall as it
becomes parallel to the mid level flow. Will also continue to keep
this period dry as models do not show enough deep moisture to
warrant pops at this time. Could see a nice gradient in low
temperatures on Sunday night dependent on how much progress front
makes. Will go with low 60s west to upper 50s east.

Closed upper low will make its way to the southern plains on Monday
with surface low developing over the middle Mississippi River
Valley. The resultant tightening pressure gradient will create
steady southwesterly flow and likely lift stalled frontal boundary
back northeast as a warm front. Will include slight chance for a
shower or thunderstorm as this occurs. This will be the warmest day
of the period with low to mid 80s.

Will likely see a lull in activity sometime Monday evening before
more widespread precipitation moves over the area through midweek.
That being said, will leave chance pops in the east for departing
warm front induced showers and storms and uncertainty in timing.
Lows around 60 can be expected.

Confidence in forecast decreases from Tuesday on as models continue
to have trouble with timing on closed upper low meandering from the
southern Plains to the Tennessee Valley or the Gulf Coast states.
Adding to the uncertainty, models disagree on northern stream energy
and its associated surface features dragging a cold front through.
ECMWF is more aggressive with front, dragging it through the region
by Tuesday night, with closed upper low slower and further south.
Meanwhile, GFS/GEM are faster with the upper low which combines the
ample Gulf moisture with the front sagging south from northern
stream system. This scenarios could result from the differing model
solutions. 1.) The ECMWF solution would result in a quick-hitting
shower and storm episode from Tuesday afternoon through Wednesday
morning. 2.) The GFS/GEM solution would bring a prolonged
precipitation event from Tuesday afternoon through at least Thursday
evening as upper low would be further north and slower to move
through. Will lean toward the first solution at this point with best
chances for showers and storms Tuesday afternoon through Wednesday
morning. Thereafter, will keep forecast dry until models converge
on a solution.

Looking for a cool down from midweek with either solution as we will
either be in a post frontal cooler airmass or underneath the
influence of an upper low. Highs in the mid 60s each day with lows
in the mid 40s.

&&

.Aviation (00Z TAF Issuance)...
Updated at 700 PM EDT Mar 30 2012

As of 2245Z, strong to severe convection existed along a sfc cold
front from southeast Missouri to northern Ohio.  This convection
oriented along a SW to NE line was moving east trailing the main low
pressure in Ohio.  This convection is schedule to sink south this
evening into our TAF sites.  The latest time of arrival looks to be
around 2Z at SDF...3Z at LEX...and 4Z at BWG respectively.
Convection may arrive a little earlier than the progged times if
individual storms and outflow boundaries cause it to build south
faster.  We're starting to see a little bit of this with the storms
near IND as of 2345Z.  At SDF/LEX, strong to possibly severe storms
are expected, therefore, did go ahead and upgrade to -TSRA with more
wind/vsby details forth coming as we get closer to the arrival
time.  The line is supposed to weaken somewhat throughout the
evening hours so it's tough to say how strong storms will be by the
time they reach the TAF sites.  In anticipation of storms being much
weaker by the time they reach BWG, only have -SHRA with VCTS in
there for tonight.  After about a 4 hour window of possible
convection, the front should move through the TAF sites shifting
winds to the west around 6Z at SDF...7Z at LEX...and 8Z at BWG
respectively.  Upstream obs and 18Z NAM soundings then suggest a
brief period of only scattered clouds or even no clouds before low
stratus and light BR start to build in behind the front.  Expect
MVFR conditions to develop before sunrise and last through much of
the morning hours.  By early afternoon, conditions should improve to
VFR with CIGS scattering out and winds becoming more northerly for
the rest of the day around 6-7 kts.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........AMS
Short Term.......MJ
Long Term........BJS
Aviation.........AMS
Hazardous weather outlook, Mar 30, 9:39 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION FOR TIMING IN DAY ONE
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT FRI MAR 30 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010130-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
939 PM EDT FRI MAR 30 2012 /839 PM CDT FRI MAR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF STORMS AHEAD OF A COLD FRONT WILL CONTINUE TO SAG SOUTH
INTO SOUTHERN INDIANA AND KENTUCKY TONIGHT. AS IT DOES...STRONG TO
SEVERE STORMS WILL LIKELY IMPACT SOUTHERN INDIANA AND EXTREME
NORTHERN KENTUCKY MAINLY BEFORE 1 AM EDT. THE MAIN THREATS FROM
THESE STORMS WILL BE LARGE HAIL...STRONG WINDS...AND CLOUD TO GROUND
LIGHTNING. THE LINE OF STORMS IS EXPECTED TO WEAKEN AS IT MOVES
SOUTH THROUGH KENTUCKY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED STORMS WILL RETURN TO THE FORECAST AREA EARLY
MONDAY THROUGH WEDNESDAY...AS ANOTHER STORM SYSTEM COMBINES WITH
OUR WARM AND MOIST AIR MASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS TONIGHT.

MJ/BJS/AMS

In the hours before

Special weather statement, Mar 30, 8:18 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT FRI MAR 30 2012

INZ079-310045-
JEFFERSON-
818 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF VERNON...AND MOVING SOUTHEAST AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PEA SIZE TO HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MADISON...
  BRYANTSBURG AND BELLEVIEW...
  CANAAN AND BARBERSVILLE...
  CHINA AND MANVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3891 8520 3878 8520 3873 8533 3874 8542
      3872 8545 3869 8546 3868 8547 3890 8555
      3891 8554 3892 8554 3892 8521
TIME...MOT...LOC 0018Z 320DEG 24KT 3899 8542

AMS
Special weather statement, Mar 30, 8:35 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM EDT FRI MAR 30 2012

INZ076-083-310100-
DUBOIS-ORANGE-
835 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
PAOLI TO 8 MILES NORTH OF JASPER...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PEA SIZE TO HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  THALES AND FRENCH LICK...
  BRAXTONS SIDING AND WOODLAWN GROVE...
  SYRIA AND FRENCH LICK MUNICIPAL AIRPORT...
  STAMPERS CREEK AND MAHAN CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3852 8703 3851 8696 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3869 8668
      3869 8646 3869 8633 3849 8632 3837 8683
      3850 8708 3851 8707
TIME...MOT...LOC 0035Z 286DEG 27KT 3857 8656 3849 8695

AMS
Special weather statement, Mar 30, 8:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT FRI MAR 30 2012

INZ076-077-083-084-310130-
CRAWFORD-DUBOIS-ORANGE-WASHINGTON-
856 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF PAOLI TO 11 MILES NORTHWEST OF ENGLISH TO 6 MILES WEST OF
JASPER...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  SALEM...
  JASPER...
  ENGLISH...
  CAMPBELLSBURG AND PROWSVILLE...
  SMEDLEY AND TROTTER CROSSING...
  HITCHCOCK AND WICKLIFFE...
  HIGHLAND AND VALEENE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3856 8669
      3869 8646 3869 8632 3877 8628 3878 8609
      3857 8603 3842 8619 3842 8626 3836 8625
      3830 8633 3825 8708
TIME...MOT...LOC 0056Z 300DEG 19KT 3865 8632 3843 8662
          3841 8703

AMS
Local storm report, Mar 30, 9:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             JASPER                  38.39N  86.94W
03/30/2012  E0.70 INCH       DUBOIS             IN   EMERGENCY MNGR

            PEA TO DIME SIZE.

&&

EVENT NUMBER LMK1200491

MRC
Special weather statement, Mar 30, 9:34 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM EDT FRI MAR 30 2012

INZ077-083-084-089>092-310215-
CLARK-CRAWFORD-DUBOIS-FLOYD-HARRISON-PERRY-WASHINGTON-
934 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PEKIN...TO
ENGLISH AND TO JASPER...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE HALF INCH PER HOUR...UP TO PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  NEW ALBANY...
  JASPER...
  ENGLISH...
  CORYDON...
  NEW PEKIN AND SWITZER CROSSROADS...
  DAISY HILL AND CAREFREE...
  BORDEN AND CHESTNUT HILL...
  SIBERIA AND WHITE CLOUD...

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 8...AND INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS IS GENERATING AN
OMINOUS LOOKING SHELF CLOUD AND WILL GENERATE STRONG AND GUSTY WINDS
WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3843 8708 3842 8670 3840 8668 3839 8631
      3849 8631 3855 8624 3850 8556 3816 8595
      3813 8623 3813 8627 3820 8635 3820 8637
      3817 8638 3815 8632 3814 8632 3815 8671
TIME...MOT...LOC 0133Z 299DEG 25KT 3852 8608 3832 8631
          3828 8659 3836 8686

AL
Special weather statement, Mar 30, 9:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT FRI MAR 30 2012

INZ077-090>092-310215-
CLARK-FLOYD-HARRISON-WASHINGTON-
939 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF SALEM OVER SOUTHERN WASHINGTON
COUNTY IN INDIANA...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...NICKEL SIZE
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PALMYRA...
  CENTRAL BARREN...
  BRADFORD AND MARTINSBURG...
  BYRNEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3847 8588 3831 8602 3841 8623 3845 8621
      3850 8618
TIME...MOT...LOC 0139Z 291DEG 21KT 3842 8616

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:41 PM EDTSpecial Weather StatementLMKTrimble34 min
Mar 31, 12:43 AM EDTSpecial Weather StatementLMKOhio32 min
Mar 31, 4:25 AM EDTSpecial Weather StatementLMKBreckinridge35 min
Mar 31, 4:36 AM EDTSevere Thunderstorm WarningLMKBreckinridge24 min
Mar 30, 8:18 PM EDTSpecial Weather StatementLMKJefferson27 min
Mar 30, 8:35 PM EDTSpecial Weather StatementLMKOrange25 min
Mar 30, 8:56 PM EDTSpecial Weather StatementLMKDubois, Orange, Washington34 min
Mar 30, 9:13 PM EDTSevere Thunderstorm WarningLMKWashington32 min
Mar 30, 9:34 PM EDTSpecial Weather StatementLMKClark, Crawford, Dubois, Floyd, Harrison41 min
Mar 30, 9:45 PM EDTSpecial Weather StatementLMKJefferson, Scott45 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.